Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nervous anxiety of symptoms of Hiv or other related stds
May 31, 2012

Hi. I've recently had sex with a guy while intoxicated. at first as far as i could remember, a condom was on. I also believed i shared a dildo with a girl. I know all the risk of catching stds through these acts. (oral/sharing dildos).. I've also been suffering with bad acne & yeast infections for a long time. I've been tested for all stds ever since i lost my virginity 3 yrs ago (everything was negative). I never had an std. (i've had been diagnosed with a uti, & yeast infection before) and recently been diagnosed with BV after this last sexual act. I took metronidazole gel for 5 days & it went away so far.. about two/3 weeks after having sex with this guy i got tested for Hiv, and went to the gyno. It was too early for accurate result, but it did say negative. I plan on going for a retest later on.

I have had exzema and skin problems for most of my life, and all of a sudden im noticing a new single macule on one leg and one of my arms, and i also had one on my abdomen. The one on my abodomen, i peeled off because it was dry & scaly, now i have scar.. the other two started off as lil brown dry areas less then a centimeter. they aren't raised and dont itch or hurt. after about a week they became dry & wrinkly like. I googled Karposi & it doesn't really look like that. they aren't red and arent bumpy or raised. I've gotton blood work done for syphillis & i shall soon find out the results, but i dont see any other signs on the palms of my hands or feet. I don't have any swollen lymph nodes, thank God. Nor do have i have any sores around my vag or anal area.

The same month i had sex with this guy, i had started taking an Antibiotic for my acne. I recently stopped taking this anti biotic, and i have broken out almost as worse as before when i took it... I think i may have follocitus on my forehead and back... I'm planning on getting re tested for HIV and other stds in aug. is it possible that i may have early symptoms of...... this uncurable disease. Also i must mention im receiving counseling for anxiety disorder and hyprochondria.. I feel like i can't rest til i find out everythings okay. Every day i'm googling symptoms... I've spoken to these folks about their sexual history, if they had any stds or w.e and they assured me they don't.

Can this just be a coincidence? I'm also at high risk for diabetes.. can i possibly be having symptoms of diabetes which are similar to symptoms of early hiv? Thanks for taking the time to read and answer.

Response from Dr. McGowan

The symptoms you are describing are not typical of Acute Retrroviral Syndrome (earliest stage of HIV infection). The rashes and acne seem to preceed by a long time your contact. I am glad you are getting retested as recommended, that is the best way to proceed. And the syphilis test is a good idea. There is nothing particular about your symptoms that would suggest HIV infection, so the standard testing is all I would recommend.

I would try to work with your therapist to try to dissacociate (separate) your drug/alcohol use from sexual activity. It is easier to do things in the "heat of the moment" when you are intoxicated that you may not choose to do in the cool light of day. In some ways, your fear of illness could motivate you to take better steps to protect yourself from HIV and STIs.

Best, Joe



Previous
HIV Query
Next
Stocrin vs Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement